We all suffer weight gain, and weigh loss. Particularly when we have to face side effects that alter our comfortable body weight. Sometimes the meds we take for depression can cause weight gain which can back fire on you and cause you more depression. Often times the weight seems to appear overnight. The side effects seem to hit instantaneously and you wake up to a new body. And it can happen with or without side effects from meds.
I’ve suffered weight gain from lithium and it was rough. I told my shrink I’d rather be skinny and crazy then fat and sane, and I meant it. I think back to that time and laugh at the signs that drove me over the edge. We all have areas in our body that we know will gain weight. Stomach, thighs, hips, ass. Depending on where you tend to carry your weight, we can be used to knowing what certain areas are at risk. But, sometimes other unknown areas are affected and it can be troubling, or scary. You are swimming in unchartered waters which can be hard. Hard fat is hard knocks.
Here are some signs to consider when enough is enough: Hands, Feet, Neck and Face.
- Hands – Your rings don’t fit. When you’re hands are so swollen that you can’t wear your rings, it’s time to say enough is enough.
- Feet – Your feet feel like they are stuffed into your shoes. God forbid you have to change your shoe size, seriously.
- Neck – Your neck looks thick. Enough said on that.
- Face – Your cheeks feel hard when you go to wash your face at night and you can feel the fat beneath the soap.
It’s okay to gain weight, but, there will come a time when enough is enough. When thick, hard, fat takes hold, it can be so not okay, so what do you do?
Challenge your old self every morning when you face your temporary new self in the mirror: “I’ll get back to being me. Enough is enough. I can DO IT!”
Feet on scale photo available from Shutterstock